Ask a doctor

Is There a Rx or OTC Drug That Will Reduce Abdominal or Thigh Swelling?

I had lipo performed on my abdomen, flanks, and inner & outer thighs a few weeks ago. My tummy looks about one inch smaller, and my thighs are still rubbing together. I am still transitioning my diet, and am concerned as to why i'm still so large. -Is it possible to gain weight back in the lipo'd areas A.) so quickly and B.) at all? - I've been practically overdosing on Arnica tablets to assist with the swelling, but they're not doing anything. Is there something else thats effective?

Doctor Answers (2)

Arnica, Bromelain, and Quercetin for post op bruising and swelling

+1

I general I put my cosmetic patients on a series of natural supplements following surgery.   This includes Arnica Montana, Bromelain and Quercetin.  It is most effected is started on the day of surgery and then continued for 7-14 days post op.  These drugs help decrease the period of bruising and swelling.  At several weeks out from a procedure I am not sure they will be very effective.  I tell all my liposuction patients that it will get worse before it gets better and that they will not truly see the result for at least a month.


Spokane Plastic Surgeon
5.0 out of 5 stars 20 reviews

Pursue Swelling Treatment vs. Diet after Liposuction

+1

Since you did not include your height, weight, or any other details of interest it is not possible to say for sure what the problem is, or even if there is a problem.

For starters, you should check your height and weight to see if for your age, where you stand. Since at least one third of the people having liposuction are overweight, and another third are obese, and most liposuction surgeons fail to adequately address the root problem, don't assume liposuction is the only answer for you.

For a small fraction of the cost of liposuction, you could see a nutritionist that would offer "coaching" on your diet. It is amazing what you can learn and achieve if you have an open mind.

In case the above does not apply to you, possibly all you need to do at the two week mark is to just wait two more weeks.

Good luck and God bless.

T. Wayne Day, MD
Nashville Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.